MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 21X1-1/2 RB TW; SYRINGE

BECTON DICKINSON BD NEEDLE ECLIPSE 21X1-1/2 RB TW; SYRINGE
Catalog Number 305765
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 21x1-1/2 rb tw package damaged/ defective.It was reported by customer that one needle pouch was detected with a tear in the paper tyvek backing.Verbatim: rcc received a complaint via email.During packaging operations, one needle pouch was detected with a tear in the paper tyvek backing.The tear was miniscule and observed by the aql inspector.
 
Additional Manufacturer Narrative
The reported issue of packaging damaged/ defective was confirmed upon inspection of the samples.Analysis of the samples showed a white line mark on the package on one unit.This unit was subjected to a bubble leak test and passed with no abnormalities noted.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The packaging process was reviewed.The probable root cause is that the pocket is deformed due to material shrinkage.The shallow pocket might cause the product to protrude into the top web paper, which caused the white line mark.Shallow pockets are formed when there are long machine stoppages due to production technicians needing to attend to machine related issues or trouble shooting.A corrective action was completed to revise the program to include a line unload cycle for prevention of shallow pockets.The affected lot was produced before action implementation.
 
Event or Problem Description
Material # 305765.Batch # 2343741.It was reported by customer that one needle pouch was detected with a tear in the paper tyvek backing.Verbatim: rcc received a complaint via email.During packaging operations, one needle pouch was detected with a tear in the paper tyvek backing.The tear was miniscule and observed by the aql inspector.

Brand Name
BD NEEDLE ECLIPSE 21X1-1/2 RB TW
Common Device Name
SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19751961
Report Number2243072-2024-00801
Device Sequence Number9016313
Product Code FMI
UDI-Device Identifier00382903057658
UDI-Public(01)00382903057658
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305765
Device Lot Number2343741
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown